MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. EMAG®

BIOMÉRIEUX ITALIA S.P.A. EMAG®
Model Number 418591
Medical Device Problem Code Low Sensing Threshold (2575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On 20-jun-2024, a customer in france notified biomérieux of an instrument error (code 10076) leading to delay in results when using emag instrument (reference 418591, serial number (b)(6)).The customer reported that they observe error code 10076 (ultrasound reading below threshold) randomly.This has led to a four (4) day delay in reporting results for an infectious disease csf sample.The customer has provided run logs to be reviewed by global customer service (gcs).Gcs noted the error 10076 is occurring on position 2 after the last aspiration with the buffer#3 and the uss is reading a volume of 575 l of liquid (instead of 30 l).At the time of this assessment, there was no indication of patient harm or incorrect treatment.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in france regarding an instrument error (code 10076) leading to delay in results when using emag instrument (reference 418591, serial number (b)(6)).A biomérieux internal investigation has been completed with the following results: 1.Immediate actions done.The field service engineer (fse), biomerieux representative performed the calibration of the ultrasound sensor (uss) of the left section and found a misalignment.2.Investigation result.The fse found a misalignment of the uss along the y axis compatible with the instrument behavior.The re-alignment of the sensor solved the issue, and it was confirmed with the logs collection performed on the emag two weeks after the calibration, where no uss error was encountered after the fse intervention.In conclusion, the root cause of the erratic uss reading was the incorrect sensor alignment along the y axis due to a uss calibration procedure not completely/properly done by the fse, or due to an accidental external impact on the sensor occurred after the sensor calibration itself.Moreover, it was also verified that the mechanical components on the assembly and the alignment procedure do not present any inherent criticality, concluding that the issue under investigation was an isolated case strictly dependent on the configuration of the instrument under investigation.

Brand Name
EMAG®
Common Device Name
EMAG®
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
danielle cooper
595 anglum road
hazelwood, MO 63042
MDR Report Key19633082
Report Number9615037-2024-00021
Device Sequence Number17992077
Product Code JJH
UDI-Device Identifier03573026471859
UDI-Public03573026471859
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number418591
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown